|Is this HIV-related neuropathy?
Dec 11, 2002
I've been to three neurologist regarding neurological pain, itching and burning and still don't think I'm getting the correct assessment.
I tested positive two plus years ago. My viral load is 30,000 and T-Cells are 455. I haven't been on meds for nearly a year. I was on Sustiva and Combivar, then Trizavir in the beginning, but the doctor felt comfortable taking me off meds because my numbers were so good.
The third neurologist's diagnosis is HIV-related neuropathy, moderate carpal tunnel in both wrist and lumbar radiculitis. He put me on Celebrex and Nortriptaline. I had to get off the Nortriptaline because it was keeping me up all night regardless of whether I took it first thing in the morning or at bedtime. In 1977 a doctor put me on Bactrim. I don't remember the reason. Shortly after taking it I developed a rash on my chest and stomach and had respiratory problems. The doctor believed I had an allergic reaction to the Bactrim. The indications on the Celebrex says don't take this if you have had an allergic reaction to Bactrim.
The symptoms I have been having, prior to Celebrex and Nortriptaline are: Burning, itching in my back, groin area, shoulders, buttocks, armpits. The best way I can describe the sensation is that it feels like I have fiber glass "under" my skin. Yesterday my entire body itched. I have no indication of a rash. Someone suggested that this could be shingles. That there is not always an outward sign of shinglessores, etc. Another told me of their symptoms when they had a brain infection, since I had some pain on the left side of my head (temple area). Sometimes physical activity seems to aggravate the situation. Sometimes it actually makes me feel better. Even if you don't have an emphatic answer to my inquiry, possibly you could point me in the right direction. I'm frustrated, not to mention that I'm tired of seeing doctors who seem at a loss or don't seem to understand what is going on with me. I tend not to think this is neuropathy, yet I don't know where to turn anymore. Short of having a brain transplant, what do you suggest? Thanks,
Response from Dr. Henry
From your description I doubt you have standard HIV related or drug related peripheral neuropathy. Perhaps you would benefit from seeing a good dermatologist with some HIV experience. Seeing a good dermatologist may ultimately provide some relief from your irritating and frustrating symptoms. KH
hiv and asthmatic
- What Are The Chances Of Getting HIV From Razors?
- Does Itchy Rash Mean I Have Hiv?
- Achy Balls After Blowjob Worried I Have HIV
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Can You Catch Hepatitis From Dry Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.